Major Events Advisory Committee

Notice of Meeting

Tuesday, 21 November 2017

 

 

A Meeting of the Major Events Advisory Committee will be held at 4.30pm on Tuesday,

21 November 2017 in the Powerful Owl Room, Georges River Civic Centre, corner Dora

and MacMahon Streets, Hurstville for the consideration of the business available on

Council's website at http://www.georgesriver.nsw.gov.au/Council/Council-Meetings.

 

 

 

 

David Tuxford

Director Community and Culture

 

 

BUSINESS

·      Apologies

·      Disclosures of Interest

·      Minutes of Previous Meetings

·      Committee Reports

 

 


Summary of Items

Tuesday, 21 November 2017

 

Previous Minutes

MINUTES: Major Events Advisory Committee - 13 November 2017

Council Reports

MAJ001-17        Proposed 2018 Georges River Council Lunar New Year Advertising Schedule

(Report by Coordinator Communications)................................................................. 2

MAJ002-17        Lunar New Year Festival 2018 - event planning updates

(Report by Manager Communications, Customer Service and Events)............... 5

MAJ003-17        Magic of Christmas at Carss Bush Park Event Update

(Report by Manager Communications, Customer Service and Events)............ 14

 


Georges River Council – Major Events Advisory Committee Meeting -  Tuesday, 21 November 2017                       Page 2

Committee Reports

Item:                   MAJ001-17        Proposed 2018 Georges River Council Lunar New Year Advertising Schedule 

Author:              Coordinator Communications

Directorate:      Community and Culture

Matter Type:     Council Reports

 

Recommendation

That the Major Events Advisory Committee receive and note the proposed advertising schedule for the promotion of Georges River Council’s 2018 Lunar New Year Festival.

Executive Summary

 

1.   The 2018 Lunar New Year Festival requires a multi-faceted advertising campaign which relies on a mix of mediums including ethnic print, radio and television media to promote the festival so that we attract festival goers both locally and from across the greater Sydney.

2.   The proposed advertising schedule will commence from Monday 22 January until Saturday 10 February 2018 (inclusive).The campaign will also include a thank you to sponsors advertisement to be placed in the St George Leader newspaper as part of sponsor agreement requirements by Council.

3.   Quotes have been received for each advertisement with the exception of media outlets that have agreed to sponsor Council’s event as Council has entered a formal agreement with these media providers.

4.   The proposed Georges River Council’s 2018 Lunar New Year Advertising Schedule appears below:

Media Outlet

Sponsor

Dates

Advert sizes and frequency (all black and white unless specified)

Cost per advertisement

Chinese Newspaper Group – Sydney Chinese Daily and 1688.com.au

Media Partner

Saturday 27 January 2018 to Friday 9 February 2018

Provided in full colour:

2 X half-page broadsheet advertisements in the Sydney Chinese Daily

24/7 Maxi-scree advert on homepage of 1688.com.au for two (2) weeks.

1 X editorial coverage leading up to the event on Sydney Chinese Daily and 1688.com.au

Event promotions via Webchat: two (2) adverts per week for two (2) weeks

In-kind sponsorship value of $3,500

Australian Chinese Daily

No

Saturday 27 January 2018 to Friday 9 February 2018

4 X Quarter page

 

$639.10 for page 5
$805.20 for page 3

Daily Chinese Herald

No

Saturday 27 January 2018 to Friday 9 February 2018

4 X Quarter page

 

$353.60 – for placement within the paper (Mon-Fri)

$447.20 – for placement within the paper (Sat-Sun)

Sing Tao – Chinese New Year Magazine

No

1 February 2018

1 X Quarter Page

 

$200.00 – for placement within the magazine

2CR China Radio Network

No

Saturday 27 January to Saturday 3 February 2018

(potential to push this a week forward or extend)

15 second grabs, five (5) times a day for seven (7) days.

$580.00 for the package

SBS – Cantonese and Mandarin speaking programs

Potential sponsor

Awaiting confirmation if they are proceeding as of 17 November 2017

Saturday 27 January to Saturday  10 February 2018

15 grabs at 30 seconds each for both Cantonese and Mandarin over a seven day period – two grabs a day

$2,700 for the package

TVB Australia

Media Partner

11 November 2017 to 10 February 2018

Provided: 2 X 15 second TV Billboard for 4 February to 9 February 2018 (6 days)

Editorial of Media Launch on 11 November 2017

News coverage of Festivals

Provided sponsorship offer of $3,276

St George Leader newspaper

No

Wednesday 31 January 2018

Wednesday 7 February 2018

Wednesday 7 March 2018

T42 (quarter page), T42 (quarter page), T21 (1/8 page)

All in full colour

 

T42 - $1,315.60 per advert

 

T21 – $328.90 per advert

 

Financial Implications

5.   The cost of the proposed advertising schedule, not including sponsorship arrangements, is $9,759.70 (plus GST). These costs can be funded from existing budget allocations.

 

6.   Within budget allocation.

 

 

File Reference

17/1831

 

 

 

  


Georges River Council – Major Events Advisory Committee Meeting -  Tuesday, 21 November 2017                       Page 5

Item:                   MAJ002-17        Lunar New Year Festival 2018 - event planning updates 

Author:              Manager Communications, Customer Service and Events

Directorate:      Community and Culture

Matter Type:     Council Reports

 Recommendation

That the Georges River Council Major Events Advisory Committee (MEAC) receive and notes this report which provides event planning updates for Lunar New Year Festival 2018 and Australia Day Festival 2018.

 

Executive Summary

1.      This report provides the MEAC with event planning updates for the two major Council events: Lunar New Year Festival 2018 and Australia Day Festival 2018.

Background

2.      A verbal update will be provided to the MEAC following elements of the Lunar New Year Festival 2018:

a)   30 stallholder applications received to date (Note: Expression of interest closes 24 November 2017)

b)   3 performer applications received to date (Note: Expression of interest closes 24 November 2017)

c)   Incoming sponsorship received to date (Note: Expression of interest closes 12 January 2018)

d)   Street parade including floats

e)   Festival site layout (stage, stalls, parade route)

f)    Traffic management

 

3.      At the MEAC meeting on 13 November 2017, a draft guest list was provided to the Committee for review to provide feedback to Council officers at the next Committee meeting.

4.      At the MEAC meeting on 13 November 2017, the Committee requested:

That Council staff draft an invitation for an expression of interest for high quality entertainment and that this draft is to be presented at the next meeting.

A draft letter is attached for the Committee’s feedback, with a proposed closing date of 8 December 2017 to allow sufficient time for promotions.

 

5.      At the MEAC meeting on 1 November 2017, the Committee requested:

That Council investigates a high profile entertainer for the 2018 Lunar New Year Festival entertainment program.

The biography of a potential professional performer from China named Wah Dee is attached for the Committee’s feedback.


 

Furthermore, it is proposed that professional performers for the night time entertainment program is not limited to just singers and that Chinese acrobats, Chinese dancers and Dragon dancers are considered to add variety to the professional entertainment program and attract a broader audience. Advice form the Committee is sought to broaden the professional entertainment program.

6.      At the MEAC meeting on 1 November 2017, the Committee requested:

That Council investigates a high profile entertainer for the 2018 Australia Day Festival entertainment program.

 

Council has investigated professional entertainers that are currently available for the Georges River Council Australia Day Festival 2018 event. The list is provided below for the Committee’s feedback.

·    1927

·    Richard Clapton

·    Glenn Shorrock

·    Wendy Matthews

·    Lah-Lah

·    Travis Collins

·    Emma Pask with 12 x piece Latin band

·    The McClymonts

·    Tim-o-matic

·    Shannon Noll

·    The Voice Band with 3 ex-The Voice vocalists - Frank Lakoudis amongst them

·    Harrison Craig

·    The Wolfe Brothers

·    Paulini

·    Bachelor Girl

·    Justice Crew

·    Jess and Matt

·    GANGgajang

·    Nathaniel

·    Killing Heidi

·    Jai Waetford

·    Sara Storer

 

Financial Implications

7.      Additional non-budgeted funds to be determined once all elements of Lunar New Year Festival have been determined by the MEAC so that updated costings can occur.


 

Community Engagement

8.      Community engagement will be conducted by way of a business notification letterbox drop to directly affected businesses at least two weeks prior to the event date, as part of Council’s usual event management process.

 

File Reference

D17/208552

 

 

 

ATTACHMENTS

Attachment View1

2018 Wah Dee biography

 


Georges River Council – Major Events Advisory Committee Meeting -  Tuesday, 21 November 2017                       Page 8


Item:                   MAJ003-17        Magic of Christmas at Carss Bush Park Event Update 

Author:              Manager Communications, Customer Service and Events

Directorate:      Community and Culture

Matter Type:     Council Reports

Recommendation

That the Georges River Council Major Events Advisory Committee (MEAC) receives and notes this report which provides event planning updates for Magic of Christmas at Carss Bush Park

 

1.      This report provides the MEAC with event planning updates for Magic of Christmas at Carss Bush Park.

Background

2.      Magic of Christmas at Carss Bush Park will take place on Saturday 9 December 2017 from 5:00pm to 9:00pm. It is a free event for families and is much-loved by the community, attracting up to 5,000 attendees.

3.      This year Council received $11,250 for sponsorship. Sponsors and amounts confirmed for the event are:

Sponsorship Level

Company

Amount

Silver Sponsor

Club Central Hurstville Menai

$2,500

Silver Sponsor

First Class Building Construction Pty Ltd

$2,500

Silver Sponsor

Aussie Homeloans

$2,500

Silver Sponsor

Oatley RSL & Community Club Ltd

$2,500

Bronze Sponsor

Oatley Hotel

$1,250

TOTAL AMOUNT

$11,250

 

4.      Stallholders confirmed for the event are:

Company

Product

Lambda Souvla Grill

Souvlaki, Pita Wraps, Loaded Greek Style Hot Chips

Turkish Gozleme Pastry

Traditional pastry filled with Spinach, Feta, Meat etc.

SNAGS

Sausage + Onion Roll, Hot Dogs, Twist Potato Sticks, Hot Chips, Cold Drinks

Cloud 9

Burgers/Sliders

Frothy Coffee & Snacks

Coffee + Milk

Sydney Ice Cream

Soft Serve Choc Tops + Sundaes, Raspberry Ice, Water and Cans

Cupcake Glory

Cupcakes, Biscuits and Slices

Aussie Homeloans

Sponsor

 

5.      Entertainment confirmed for the event and the entertainment run sheet is provided below for the Committee’s information:

Start

Duration

Finish

Act

5:00pm

4 mins

5:04pm

Emcee opens with welcome, housekeeping and Kid show intro

5:04pm

15 mins

5:19pm

 Musical Circus Show
 

5:19pm

1 min

5:20pm

Emcee thanks and introduces Harlow School of Dance

5:20pm

15 mins

5:35pm

Harlow School of Dance perform

5:35pm

10 mins

5:45pm

Emcee thanks sponsors (Set up for choir and introduces Endeavour Harmony Chorus)

5:45pm

20 mins

6:05pm

Endeavour Harmony Chorus perform

6:05pm

1 min

6.06pm

Emcee thanks Endeavour Harmony Chorus and introduces Activ Performers

6:06pm

20 mins

6.26pm

Activ Performers

6:26pm

2 min

6:28pm

Emcee thanks and introduces Activ performers and introduces Endeavour Harmony Chorus

6:28pm

20 mins

6.48pm

Endeavour Harmony Chorus perform

6:48pm

7 mins

6:55pm

Emcee thanks Endeavour Harmony Chorus and introduces Christian Power and Lonesome Train whilst stage is set

And also introduce Jay Lagaia

6:55pm

45 mins

7:40pm

Christian Power and Lonesome Train perform

7:40pm

10 mins

7:50pm

Jay joins Christian Power and Lonesome Train on stage

7:50pm

30 mins

8:20pm

Jay performs

8:20pm

5 mins

8:25pm

Santa arrives

8:25pm

5 mins

8:30pm

Santa joins Jay and MC on stage   and throw to the fireworks

8:30pm

15 mins

8:45pm

Fireworks

8:45pm

 5 mins

8:50pm

Emcee closes event and thanks sponsors

 

Financial Implications

6.      Within budget allocation.

 

Community Engagement

7.      Community engagement will be conducted by way of a resident notification letterbox drop to directly affected residents at least two weeks prior to the event date, as part of Council’s usual event management process.

 

File Reference

D17/208768